| || |
- 1 Post By rlovitt
My doctor put me on Lisinopril a few months ago... since then I have been experiencing frequent nose bleeds (sometimes 3 or 4 per week)... the two seem to be related but my doctor just shrugs it off... Anyone out there experience similar symptoms...
Lisinopril and nosebleeds
My mother has been on Lisinopril for awhile, a month ago her doctor upped the dosage to 40mg, since then she has had uncontrollable nose bleeds that she has to go to the hospital to have packed, this past week she had three uncontrollable nose bleeds in four days. I do think this may be related to lisinopril, at least at higher dosages.
Although nosebleeds don't seem to be listed anywhere as a known side effect of Lisinopril, many people seem to be asking the same question as you.
So it would make sense that it could well be a reaction to the Lisinopril, but as it isn't a known side effect, your doctor doesn't think it's connected.
I'm unaware of that complication. What's more likely is that another drug (blood thinners such as Warfarin or Aggrenox to name a couple) that is often prescribed side by side with Lisinopril can cause such reactions.
Last edited by PeterRabbit2; 05-25-2010 at 03:08 PM.
On second thought, thrombocytopenia is one rare effect of high dose lisinopril, and it can cause nosebleeds. That may be a connection that would fly over many a doctors' radar unless you speak up.
I say, go to the Dr and get a blood test: CBC w/differential and platelets to rule it (thrombocytopenia) out.
Last edited by PeterRabbit2; 05-25-2010 at 03:26 PM.
Lisinopril and nose bleeds
I too have been having frequent nose bleeds since going on Lisinopril 6 years ago. Sometimes I have 3-4 a week. No one seems to think this is connected to the medication, but I think it is. I even had surgery for a deviated septum, hoping it would cure the nose bleeds, but no success. Now, every time I have a bad nose bleed, I've been going to the ENT to get the broken vessel cauterized. Still hasn't reduced the frequency. The only thing I can figure is that it's the Lisinopril. I don't take any other meds. This is so frustrating, and my doctor doesn't seem convinced that there is a connection. I know there must be!
Last edited by Carole Allen; 04-04-2012 at 03:16 PM.
I'm new on here, this is my first post. My doctor put me on lisinopril a little over a year ago and as far as I can tell, I've had no side effects. BUT he also put me on Celexa. The first day I took the lisinopril and Celexa, for a few minutes I had a weird feeling, similar to the feeling of a combination of too much caffeine and a mild marijuana buzz. This feeling only lasted a few minutes. I don't drink coffee and haven't smoked marijuana since the 1980s. I took the Celexa for almost 6 months. It was prescribed for anxiety, but it didn't help at all. I tapered off the Celexa in a couple of weeks. Has anyone ever experienced the weird feeling? I'm thinking it was the Celexa and not the lisinopril.